, Volume 8, Issue 1, pp 13–20 | Cite as

Optima of dual integer linear programs

  • R. Aharoni
  • P. Erdős
  • N. Linial


We consider dual pairs of packing and covering integer linear programs. Best possible bounds are found between their optimal values. Tight inequalities are obtained relating the integral optima and the optimal rational solutions.

AMS subject classification

90 C 10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Z. Füredi, Maximum degree and fractional matchings in uniform hypergraphs,Combinatorica 1 (1981), 155–162.Google Scholar
  2. [2]
    Z.Füredi and J.Pach, private communication.Google Scholar
  3. [3]
    D. Johnson, Approximation Algorithms for combinatorial problems,J. Computer System Sci.,9 (1974), 26–278.Google Scholar
  4. [4]
    L. Lovász, On the ratio of optimal and fracional covers,Discrete Math.,13 (1975), 383–390.Google Scholar
  5. [5]
    T. S. Motzkin andE. G. Straus, Maxima for graphs and a new proof of a theorem of Turan,Canad. J. Math.,17 (1985), 533–540.Google Scholar
  6. [6]
    P. Seymour, Decomposition of regular matroids,J. Combinatorial Th., ser. B.28 (1980), 305–359.Google Scholar

Copyright information

© Akadémiai Kiadó 1988

Authors and Affiliations

  • R. Aharoni
    • 1
  • P. Erdős
    • 3
  • N. Linial
    • 2
  1. 1.Department of Mathematics TechnionIsrael Institute of TechnologyHaifaIsrael
  2. 2.Institute of Mathematics and Computer ScienceHebrew UniversityJerusalemIsrael
  3. 3.Hungarian Academy of SciencesBudapestHungary

Personalised recommendations